Alert archive / North Carolina / Flash Flood Warnings in 2017
Flash Flood Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 8, 2017, 3:00 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2017, 3:00 PM EDT (19:00 UTC)
- Expired
- Aug 8, 2017, 5:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 26 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted.
101 WGUS52 KILM 081900 FFWILM NCC019-047-082100- /O.NEW.KILM.FF.W.0009.170808T1900Z-170808T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Wilmington NC 300 PM EDT TUE AUG 8 2017 The National Weather Service in Wilmington has issued a * Flash Flood Warning for... West central Brunswick County in southeastern North Carolina... Central Columbus County in southeastern North Carolina... * Until 500 PM EDT * At 256 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have fallen in the area. Additional storms with rainfall rates as high as 5 inches an hour will move into the area shortly and flash flooding is expected to develop. * Some locations that will experience flooding include... Lake Waccamaw, Old Dock, Crusoe Island, Honey Island and Nakina. Additional rainfall amounts of two to three inches is possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Never drive your vehicle into areas where the water covers the road. Flood waters are usually deeper than they appear. Flowing water may be powerful enough to sweep vehicles off the road. A Flash Flood Warning means that dangerous flooding is imminent or occurring. Residents within the warned area should take immediate precautions to protect life and property. && LAT...LON 3432 7835 3414 7827 3411 7871 3422 7871 $$ III
2 follow-up statements
954 WGUS72 KILM 081954 FFSILM Flash Flood Statement National Weather Service Wilmington NC 354 PM EDT TUE AUG 8 2017 NCC019-047-082100- /O.CON.KILM.FF.W.0009.000000T0000Z-170808T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brunswick NC-Columbus NC- 354 PM EDT TUE AUG 8 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR WEST CENTRAL BRUNSWICK AND CENTRAL COLUMBUS COUNTIES... At 351 PM EDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Two to four inches of rain have fallen with another one to three inches possible. Some locations that will experience flooding include... Lake Waccamaw, Old Dock, Crusoe Island, Honey Island and Nakina. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Never drive your vehicle into areas where the water covers the road. Flood waters are usually deeper than they appear. Flowing water may be powerful enough to sweep vehicles off the road. && LAT...LON 3432 7835 3414 7827 3411 7871 3422 7871 $$ III
248 WGUS72 KILM 082056 FFSILM Flash Flood Statement National Weather Service Wilmington NC 456 PM EDT TUE AUG 8 2017 NCC019-047-082100- /O.EXP.KILM.FF.W.0009.000000T0000Z-170808T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brunswick NC-Columbus NC- 456 PM EDT TUE AUG 8 2017 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL BRUNSWICK AND CENTRAL COLUMBUS COUNTIES WILL EXPIRE AT 500 PM EDT... The torrential rain has moved east. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3432 7835 3414 7827 3411 7871 3422 7871 $$ RGZ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 1:26 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 8, 1:26 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
126 PM EDT Tue Aug 8 2017
.SYNOPSIS...
Showers and thunderstorms will increase today with locally
heavy rainfall possible. A cold front will stall across South
Carolina late tonight, remaining in the area through Thursday
and enhancing the potential for continued showers and
thunderstorms. The front should dissipate Friday as the Bermuda
High expands westward.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Tuesday...A very vigorous line of convection
approaching the Cape Fear region this morning is just the
forerunner of what we can expect later on today in accordance
with the latest high-res guidance and an analysis of morning
data. Forecast looks go to go with no changes other than minor
tweak to timing of precip. Previous discussion follows:
A soaker on tap, pun intended, today as ingredients combine
across the Carolinas to bring tstms and periods of very heavy
rainfall to the entire area.
Before the expected widespread heavy rain event expected this
aftn through tonight, convection will develop along and just off
the coast during the next few hours. A weak mid-level impulse
moved off the GA/SC coast earlier tonight and is lifting NE in
the deep SW flow. This is helping to trigger showers and tstms
along a weak convergence boundary oriented into the Cape Fear
region. HRRR and RAP guidance both indicate showers and tstms
will increase in coverage and may train into SE NC through
daybreak before this impulse exits the area. Total coverage is
still uncertain, but have bumped POP to high-CHC for the next
few hours and briefly very heavy rainfall is possible, mostly
along and east of a line from Myrtle Beach to Burgaw.
Attention then shifts to this aftn which is forecast to be very
wet across most of the area. The primary two drivers of this
wet period are a slow moving cold front to the NW, and continued
broad mid- level troughing across the eastern CONUS maintaining
its axis to the west. This is allowing deep SW flow from the
GoM and FL to flood across the SE, and PWATs will climb even
further, from the near 2 inches presently, to as much as 2.3
inches this aftn/evening. This is above the 90th percentile for
the date, and indicates how much moisture is available for
rainfall as tstms become widespread this aftn. As the front sags
into the local area, surface convergence along the boundary
will drive convection, with lift being aided both by strung out
PVA and at least weak diffluence within the RFQ of a 120 kt jet
over New England. MLCape will be marginal, becoming 500-1000
J/kg as the column saturates from west to east, which will allow
for efficient coalescence of droplets as they rise through
nearly 13 kft of warm cloud depth. Storm motions will be fast
enough that individual storms should not cause flooding despite
the rich environment, however, individual cells may train NE
along the front causing localized flooding concerns through this
evening, and WPC has placed much of our area in a SLGT risk for
excessive rainfall today.
The front sags southward tonight, and the slower NAM solution
is preferred which will stall the front just inland from the
coast and just north of the South Santee River by Tuesday
morning. The primary mid-level energy looks to shift offshore
tonight, so convection should ease the latter half of the
period, at least briefly, before another resurgence in
convective coverage occurs late thanks to more mid-level energy
along the baroclinic zone trying to drive a surface wave back
north into the CWA.
Temperatures today will feature low diurnal ranges thanks to
abundant cloud cover and convection, with highs struggling only
into the low 80s NW, mid 80s coastal SC. Mins tonight will be a
degree or two either side of 70, with the coolest temperatures
occurring NW of the front.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Tuesday...Models vary widely with how far south a
cold front makes it through the Carolinas by Wednesday morning.
The 00z NAM and WRF-NMM are the northernmost, the 00z GFS is the
southernmost. In between are the Canadian and ECMWF models
which bring the front down just beyond Georgetown, SC, and
appear to be a good compromise position based on the currently
observed position and movement of the front across Virginia and
western North Carolina.
While the front will be located to our south, the gently
sloping frontal inversion will still allow for plenty of
moisture to remain aloft on Wednesday. Just enough elevated
instability should coexist with residual lift provided by an
exiting 300 mb jet streak off the New England coastline to
maintain showers and a few t-storms in the forecast. With weaker
dynamics, the odds of excessive rainfall are certainly less
than today. I imagine the radar much of Wednesday will feature
areas of light rain falling from mid-level clouds, dotted with
deeper slow-moving convective showers and t-storms. The best
chance for precip should remain near the coast, with somewhat
lesser potential north of Florence and Whiteville. Clouds and
precip should hold temps well below normal with highs generally
in the lower 80s.
By Thursday we should be back into a more typical deep
southwesterly flow with scattered showers and t-storms
continuing. Highs should rebound back into the mid 80s which is
still a few degrees below normal.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 3 PM Monday...Front lingering in the area on Thu will
weaken Fri with Bermuda High expanding west over the weekend. A
slow moving cold front will approach from the northwest late Sun
into Mon but is unlikely to reach the forecast area until after
the end of the period. Deep moisture will remain a fixture
through the period with 5h trough axis remaining west of the
area, maintaining deep southwest flow. This pattern will
continue to pump tropical moisture into the region with several
days of precipitable water over 2 inches. Very broad 5h
troughing over the eastern half of the country into the weekend
starts to sharpen late Sun and Mon as a closed low moves across
the Great Lakes. As the trough sharpens it may bring in some dry
mid level air over the western Atlantic for Sun, lowering
precip chances slightly. The trough then starts to shift east
Mon and the drier air is displaced north as precipitable water
climbs back over 2 inches later Mon. CLoud cover, showers, and
thunderstorms will keep high temperatures near to slightly below
climo with lows running near to slightly above climo.
&&
.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
As of 18Z...Major concern for aviation interests is strong
convection affecting our coastal terminals early in the period.
A line of heavy showers and thunderstorms will move offshore
over the initial couple of hours of the TAF valid period in
advance of a cold front, followed by showers and then evolving
into more of a stratiform rain event. Good confidence IFR cigs
in stratus developing this evening/overnight most terminals with
lesser confidence for ILM.
Extended Outlook...Periods of MVFR/IFR ceilings and visibility
are possible each day due to scattered showers and
thunderstorms. Areas of early morning MVFR/IFR stratus and/or
fog will be possible Wednesday and Thursday mornings.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Tuesday...Latest obs show very marginal Small Craft
Advisory conditions persist across our NC waters and still
anticipate that these conditions will subside by 10 AM. Will be
dropping the advisory and will re-evaluate the possible need
for exercise caution headlines at that time. Previous discussion
follows:
Gusty winds persist early this morning thanks to a pinched
gradient ahead of a slowly approaching cold front. This front
will drop towards the area through tonight, and while it is not
expected to reach the waters until late, the gradient will
weaken in the vicinity of the boundary. Current SW winds of
15-20kts with gusts above 25 kts will continue at least through
early morning, so despite seas falling short of criteria, the
ongoing SCA for NC waters, SCEC for SC waters, continues
unchanged. These hazards should expire on time, 10 AM, as winds
and seas ease thereafter. Wind direction will remain from the SW
through the daylight hours, but then shift to the NE as the
front stalls tonight. There remains some uncertainty into the
exact frontal position tonight, so winds could become quite
variable in direction across the waters, but fortunately speeds
will be light at less than 10 kts during this time. Once seas
fall below cautionary thresholds this morning, they will
continue to deamplify, becoming 2-3 ft late in the period.
Additionally, showers and tstms are expected early this
morning, and then with more widespread coverage beginning late
this aftn. These thunderstorms will produce lightning and
gusty/erratic winds, as well as periods of very heavy rainfall
likely causing significantly reduced visibility.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Tuesday...Models are struggling with agreement on
just how far south a cold front will get along the Carolina
coast Wednesday morning. Given the current position of the front
it appears the GFS may be a little too agressive with its
forecast movement. I've gone with the Canadian/ECMWF model
solution which brings the boundary down to just south of
Georgetown, SC Wednesday morning before lifting it back to the
north during the afternoon and evening hours. Behind this front
we can expect light northeasterly winds, except north of Cape
Fear where a brief period of 12-15 knot winds could develop
during the morning.
As the front returns northward by Wednesday night winds should
veer southeasterly, then southerly, but with wind speeds
generally remaining 10 knots or less through Thursday.
Scattered showers and t-storms will remain with us through the
period due to rich moisture all throughout the lower and middle
portions of the atmosphere. Seas should average 2 feet, except
perhaps 3 feet Wednesday north of Cape Fear.
LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 300 PM Monday...Weak front in the area at the start of
the period will drift northwest and slowly dissipate Thu into
Fri as Bermuda High expands west. Winds will remain out of the
south to southwest through the period but weak gradient will
keep speeds capped around 10 kt. Seas around 2 ft early in the
period may trend toward 2 to 3 ft during the weekend.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Beach Hazards Statement until 9 PM EDT this evening for SCZ054-
056.
NC...Beach Hazards Statement until 9 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...TRA
NEAR TERM...REK/JDW
SHORT TERM...TRA
LONG TERM...III
AVIATION...REK
MARINE...REK/TRA/III/JDWHazardous weather outlook, Aug 8, 10:04 AM EDT, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1004 AM EDT Tue Aug 8 2017 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-091415- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Horry-Inland Georgetown- 1004 AM EDT Tue Aug 8 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Thunderstorms with heavy rainfall may produce localized flooding today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-091415- Coastal Brunswick- 1004 AM EDT Tue Aug 8 2017 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Thunderstorms with heavy rainfall may produce localized flooding today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-SCZ054-056-091415- Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown- 1004 AM EDT Tue Aug 8 2017 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Thunderstorms with heavy rainfall may produce localized flooding today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-091415- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1004 AM EDT Tue Aug 8 2017 This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 8, 12:45 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1245 PM EDT TUE AUG 8 2017
SCZ055-056-081745-
Coastal Georgetown SC-Inland Georgetown SC-
1245 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm
over Oatland, or 8 miles northwest of Georgetown, moving east at 30
mph.
Frequent lightning and winds in excess of 30 mph will be possible
with this storm. Torrential rainfall is also occurring with this
storm, and may lead to localized flooding.
Locations impacted include...
Georgetown, Pawleys Island, Andrews, Jackson, Sampit, Plantersville,
Graves, Oatland and Litchfield Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3344 7959 3349 7955 3352 7950 3353 7949
3362 7912 3349 7907 3342 7912 3334 7953
TIME...MOT...LOC 1642Z 253DEG 28KT 3346 7936
RGZSpecial weather statement, Aug 8, 12:57 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
1257 PM EDT TUE AUG 8 2017
SCZ053>056-081800-
Inland Horry SC-Coastal Georgetown SC-Coastal Horry SC-
Inland Georgetown SC-
1257 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 1256 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bucksville to Yauhannah to near
Plantersville to near Oatland. Movement was east at 20 mph.
Frequent lightning and winds in excess of 30 mph will be possible
with these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.
Locations impacted include...
Myrtle Beach, Surfside Beach, Myrtle Beach Airport, Socastee, Garden
City, Murrells Inlet, Red Hill, Burgess, Bucksville, Bucksport,
Plantersville, Forestbrook, Yauhannah, Waccamaw Community Hospital
and Grand Strand Regional Medical Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3353 7946 3370 7924 3370 7920 3373 7919
3376 7915 3376 7879 3363 7894 3357 7901
3354 7902 3349 7907
TIME...MOT...LOC 1656Z 270DEG 18KT 3369 7907 3365 7916 3360 7926 3357
7933
RGZSpecial weather statement, Aug 8, 1:10 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Wilmington NC
110 PM EDT TUE AUG 8 2017
NCZ109-110-SCZ053-054-081815-
Inland Brunswick NC-Coastal Brunswick NC-Inland Horry SC-
Coastal Horry SC-
110 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 109 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Grissettown to Brooksville to Barefoot Landing
Area Of North Myrtle Beach to near Nixonville. Movement was east at
20 mph.
Frequent lightning and winds in excess of 30 mph will be possible
with these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Oak Island, Shallotte, Sunset
Beach, Holden Beach, Ocean Isle Beach, Caswell Beach, Bald Head
Island, Red Hill, Little River, Yaupon Beach, North Myrtle Beach
Airport, Iredell, St. James, Carolina Shores, Southport, Calabash,
Civie Town and Horry Georgetown Technical College Conway Campus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass. Do not
drive your vehicle through flooded roadways.
&&
LAT...LON 3384 7796 3386 7801 3389 7802 3390 7807
3391 7826 3390 7837 3384 7862 3380 7871
3374 7882 3378 7913 3392 7871 3401 7852
3393 7794
TIME...MOT...LOC 1709Z 284DEG 16KT 3395 7849 3391 7864 3382 7877 3379
7891
RGZSpecial weather statement, Aug 8, 1:48 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
148 PM EDT TUE AUG 8 2017
SCZ039-055-081815-
Williamsburg SC-Inland Georgetown SC-
148 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT FOR WEST CENTRAL GEORGETOWN AND SOUTHERN
WILLIAMSBURG COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, Doppler radar was tracking a strong thunderstorm near
Trio, or 18 miles south of Kingstree, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Andrews, Sampit, Rhems, Graves, Trio, Warsaw, Earle and Gourdin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.
&&
LAT...LON 3338 7979 3337 7980 3343 7988 3344 7987
3348 7994 3363 7941 3341 7932 3337 7936
3333 7976
TIME...MOT...LOC 1748Z 258DEG 24KT 3342 7973
IIISpecial weather statement, Aug 8, 2:03 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington NC
203 PM EDT TUE AUG 8 2017
NCZ105-081830-
Inland Pender NC-
203 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT...
At 203 PM EDT, Doppler radar was tracking a strong thunderstorm near
Burgaw, moving east at 20 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Burgaw, White Stocking, Rocky Point, Ashton, Edgecomb, Maple Hill,
St. Helena and Pender Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3443 7762 3443 7800 3455 7804 3467 7767
3446 7758
TIME...MOT...LOC 1803Z 259DEG 19KT 3451 7794
IIISpecial weather statement, Aug 8, 2:12 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wilmington NC
212 PM EDT TUE AUG 8 2017
SCZ055-056-081845-
Coastal Georgetown SC-Inland Georgetown SC-
212 PM EDT TUE AUG 8 2017
...SPECIAL WEATHER STATEMENT FOR CENTRAL GEORGETOWN COUNTY UNTIL 245
PM EDT...
At 212 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sampit, or 12 miles west of Georgetown, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Georgetown, Andrews, Sampit, Lambert, Graves, Oatland, Plantersville
and Georgetown Memorial Hospital.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3330 7967 3330 7968 3334 7967 3336 7966
3337 7963 3339 7963 3342 7960 3346 7958
3347 7956 3359 7922 3324 7922
TIME...MOT...LOC 1812Z 259DEG 18KT 3340 7950
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 5:20 AM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 16 hr |
| Aug 8, 11:49 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 116 min |
| Aug 8, 12:12 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 63 min |
| Aug 8, 1:10 PM EDT | Special Weather Statement | ILM | Brunswick | 65 min |
| Aug 8, 1:36 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 114 min |
| Aug 8, 2:03 PM EDT | Special Weather Statement | ILM | Pender | 27 min |
| Aug 8, 2:22 PM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover | 113 min |
| Aug 8, 4:08 PM EDT | Areal Flood Advisory | ILM | Bladen, Columbus, Pender | 3 hr |
Nearby
Flash Flood Warnings in North Carolina, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.